MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11; SCREW,FIXATION,BONE
Model Number 02.214.111
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent a hand surgery procedure.Initial injury was sustained from a gunshot wound to the hand.While inserting 1.5mm x 11mm cortex screws during an orif of a metacarpal, the surgeon had 4 screws brake/strip.One screw was removed.One was implanted, but the head is stripped.Two screws had their head break off while being implanted.The surgeon was unable to remove the shaft of the 2 broken screws, they remained implanted.It was mentioned the t4 screwdriver shaft was not holding the screws very well.The procedure was completed successfully with a surgical delay of 10 minutes.Patient outcome was unknown.This complaint involves five (5) devices.This report is for (1) 1.5 cortex screw slf-tpng t4 sd rec 11.This report is 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary - background: it was reported that on march 30, 2021, patient underwent a hand surgery procedure.Initial injury was sustained from a gun shot wound to the hand.While inserting 1.5mm x 11mm cortex screws during an orif of a metacarpal, the surgeon had 4 screws brake/strip.One screw was removed.One was implanted, but the head is stripped.Two screws had their head break off while being implanted.The surgeon was unable to remove the shaft of the 2 broken screws, they remained implanted.It was mentioned the t4 screwdriver shaft was not holding the screws very well.The procedure was completed successfully with a surgical delay of 10 minutes.Patient outcome was unknown.Visual inspection: the 1.5 cortex screw slf-tpng t4 sd rec 11 (p/n: 02.214.111, lot number: unk) was received at us cq.Visual inspection of the complaint device showed the head was stripped and the shaft was bent.Dimensional inspection: drawing: 02_214_104 rev b.Specified dimensions: measured dimensions: thread md = 1.46mm, conforming.Device used - caliper ca215p.Document/specification review: 02_214_104 rev b (current) was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the head was stripped and the shaft was bent.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - the lot number is unknown, therefore no mre can be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11728622
Report Number2939274-2021-02083
Device Sequence Number14411124
Product Code HWC
UDI-Device Identifier10886982055453
UDI-Public(01)10886982055453
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.111
Device Catalogue Number02.214.111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
05/27/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/26/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11; 1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11; 1.5 CORTEX SCREW SLF-TPNG T4 SD REC 11; SD SCRWDRVR SHFT/T4 50/SELF-RETAIN/HXC
Patient Age25 YR
Patient Weight68